Topical steroid induced retinopathy

Date

2020

Authors

Chavala, Sai
Hilton, Taylor
DeCrescenzo, Andrew
Menter, Alan

ORCID

Journal Title

Journal ISSN

Volume Title

Publisher

Abstract

Introduction: Central serous chorioretinopathy (CSCR) is a condition defined by subretinal fluid accumulation in the area of the macula leading to serous detachment, which can lead to irreversible vision loss. Oral administration of corticosteroids has long been known to be a factor contributing to CSCR in patients. Rarely, topical steroids have been reported to elicit this adverse effect. We report a case of a patient with two separate episodes of CSCR induced by the use of topical steroids. Case Report: A 48-year-old male with a history of psoriasis was using intermittent topical clobetasol for a recent flair of his psoriasis. He presented with new-onset blurred vision in the left eye after application of clobetasol to the tip of his nose, eyebrows, and periauricular skin. The patient was evaluated by a retina specialist and was found to have CSCR in the left eye. The patient was advised to discontinue steroid usage at that time. At two months follow up, the subretinal fluid associated with CSCR was completely resolved Six months later, the patient restarted clobetasol and within two weeks presented to the retina specialist and was found to have a relapse in CSCR. The patient once again discontinued topical steroids and the subretinal fluid resolved. Discussion: This case illustrates a rare finding of central serous chorioretinopathy induced by topical steroids twice in the same patient.

Description

Keywords

Citation

Rights

License

Collections